Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 10, NWS Lake Charles, LA

March 5, 201310 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 5, 2013, 4:13 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 4:13 AM CST (10:13 UTC)
In effect from
Mar 5, 2013, 8:00 AM CST
Expired
Mar 5, 2013, 10:24 AM CST
In force
2 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS74 KLCH 051013
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CST TUE MAR 5 2013

...STRONG COLD FRONT TO MOVE THROUGH THE REGION...

.A STRONG COLD FRONT WILL PUSH THROUGH THE REGION TODAY WITH
WINDS SWINGING AROUND TO THE NORTHWEST AND INCREASING TO 20 TO 25
MPH WITH GUSTS ABOVE 30 MPH. WINDS ARE EXPECTED TO BEGIN SETTLING
AROUND SUNSET TODAY.

LAZ027-030-041-073-TXZ180-201-215-216-259>262-060000-
/O.NEW.KLCH.WI.Y.0010.130305T1400Z-130306T0000Z/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...
BUNA...DEWEYVILLE
413 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...THIS MORNING

* WINDS...20 TO 25 MPH WITH GUSTS ABOVE 30 MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST
  ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ028-029-031>033-042>045-052>055-074-060000-
/O.NEW.KLCH.WI.Y.0010.130305T1700Z-130306T0000Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-EAST CAMERON-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER
413 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...LATE THIS MORNING.

* WINDS...20 MPH AND GUSTY.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST
  ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
851 
WWUS74 KLCH 051624
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CST TUE MAR 5 2013

...WINDS NOT QUITE SO STRONG IN THE WAKE OF THE FRONT...

.THE FRONT IS WEAKENING WITH A DIFFLUENT WIND FIELD. THIS WILL HAVE
THE EFFECT OF WEAKER SUSTAINED WINDS, BELOW THE 20 MPH SUSTAINED
REQUIRED OF THE WIND ADVISORY.

LAZ027-030-041-073-TXZ180-201-215-216-259>262-051730-
/O.CAN.KLCH.WI.Y.0010.000000T0000Z-130306T0000Z/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...
BUNA...DEWEYVILLE
1024 AM CST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH WINDS MAY BRIEFLY REACH 20 MPH SUSTAINED WITH GUSTS CLOSE
TO FRONTAL PASSAGE, THE DURATION SHOULD BE LESS THAN 30 MINUTES AT
ANY PARTICULAR LOCATION.

$$

LAZ028-029-031>033-042>045-052>055-074-051730-
/O.CAN.KLCH.WI.Y.0010.130305T1700Z-130306T0000Z/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-EAST CAMERON-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER
1024 AM CST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

WINDS AT THE ASOS SITE AT LAKE CHARLES ARE 20 MPH GUSTING TO 28 MPH.
THIS WIND IS NOT EXPECTED TO LAST BY THE NEXT HOUR. THE STRONGEST WIND
SEEN SO FAR AHEAD OF THE FRONT HAS BEEN SOUTHWEST 19 MPH GUSTING
TO 24 MPH AT NEW IBERIA AND WEST AT 19 MPH GUSTING TO 27 MPH AT
PATTERSON.

$$

SWEENEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:28 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Mar 4, 11:28 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 PM CST MON MAR 4 2013

.AVIATION...MOSITURE CONTINUES TO STREAM INTO THE AREA LATE THIS
EVENING WITH MVFR CEILINGS DEVELOPING. THESE CEILINGS WILL
CONTINUE TO DEVELOP AND LOWER THROUGH THE EARLY MORNING HRS WITH
IFR CEILINGS PROBABLE BEFORE SUNRISE. A COLD FRONT WILL MOVE
THROUGH DURING THE MORNING WITH A FEW SHRA AND WINDS QUICKLY
TURNING NW AND BECOMING GUSTY. SKIES WILL IMPROVE BEHIND THE
BOUNDARY AS A DRIER AIR MASS MIXES IN.

&&

.PREV DISCUSSION... /ISSUED 933 PM CST MON MAR 4 2013/

UPDATE...
ONLY MADE MINOR ADJUSTMENTS TO THE GRID FORECAST IN THE NEAR TERM.
BASICALLY A BLEND OF CURRENT OBSERVATIONS AND TRENDS WITH LATEST SHORT
TERM GUIDANCE.

RUA

PREV DISCUSSION... /ISSUED 517 PM CST MON MAR 4 2013/

AVIATION...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH SUNRISE
AND INTO MID MORNING FOR THE REGION. THESE WINDS WILL CONTINUE TO
INCREASE MOISTURE WITH STRATUS BECOMING LIKELY OVERNIGHT WITH IFR
CEILINGS PROBABLE BY SUNRISE. A FRONT WILL SWEEP THROUGH THE AREA
IN THE MORNING WITH A FEW SHOWERS POSSIBLE, HOWEVER THE FRONT WILL
SWEEP THROUGH WITH IMPROVING CONDITIONS IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 309 PM CST MON MAR 4 2013/

SYNOPSIS...STRONG SOUTHERLY WINDS WILL GRADUALLY WEAKEN AS LOW
PRESSURE HEADS THROUGH THE OZARKS PULLS NORTHEAST INTO THE MID
MISSISSIPPI VALLEY. BALMY TROPICAL AIR FROM THE MIDDLE OF THE GULF
WILL BE PULLED INTO SOUTHEAST TEXAS AND SOUTHERN LOUISIANA TONIGHT
RESULTING IN TEMPERATURES MUCH WARMER THAN RECENTLY FELT OVER THE
LAST 4 WEEKS, OR ABOUT 15 DEGREES WARMER THAN NORMAL. A TRAILING
COLD FRONT WILL BRING A QUICK RETURN TO MORE TYPICAL VALUES BY
TUESDAY.

SHORT TERM...WENT HIGHER THAN GUIDANCE ON TEMPS TONIGHT SINCE
WATER TEMPERATURES ARE ALREADY IN THE LOWER 70S OUT OVER THE MID
GULF WHERE STRONG WINDS WILL ADVECT IN FROM. THIS IS IN STARK
CONTRAST TO THE NEAR SHORE WATERS WHICH ARE AROUND 60. THE COLD
FRONT SHOULD REACH THE SABINE RIVER AROUND MID-MORNING TUESDAY
WITH ONLY A SHALLOW AND CAPPED MOIST LAYER SO NOT EXPECTING ANY PRECIP.

LONG TERM...NEXT CHANCE OF RAIN SHOULD BE LATE THIS WEEKEND ONCE
A MID AND UPPER LEVEL RIDGE AXIS PASSES FRIDAY EVENING. SHOWERS
AND THUNDERSTORMS LOOK TO BE TIMED FOR SUNDAY AFTERNOON INTO AS
LATE AS NEXT TUESDAY. WENT A BIT HIGHER ON POPS FROM THE PREVIOUS
FCST AS THERE IS GOOD AGREEMENT ON THE EURO AND GFS TIMING.

MARINE...A SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE OVER
THE COASTAL LAKES AND BAYS AT SUNDOWN AS MIXING ENDS WITH LOSS OF
DAYTIME HEATING. THE STRONG WINDS SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS OFF THE COAST WITH THE SMALL CRAFT ADVISORY THERE
CONTINUING UNTIL SUNRISE TUESDAY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  63  69  39  63  40 /  10  20   0   0   0
KBPT  62  69  38  64  42 /  10  20   0   0   0
KAEX  60  67  33  60  35 /  10  20   0   0   0
KLFT  63  69  38  62  38 /  10  30   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY AFTERNOON FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&
Hazardous weather outlook, Mar 5, 4:04 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 AM CST TUE MAR 5 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
404 AM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG DRY COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING
AND EXIT INTO THE SOUTH CENTRAL LOUISIANA COASTAL WATERS BY THE
AFTERNOON HOURS. WINDS WILL SWING AROUND TO THE NORTHWEST AND
BECOME BRISK. LOWERING HUMIDITIES AND BRISK WINDS WILL CREATE A FIRE
THREAT TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT IS EXPECTED ON MONDAY WITH SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-061015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
404 AM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL REMAIN UP AS A COLD FRONT PUSHES INTO THE
COASTAL WATERS THIS MORNING. THEREFORE... A SMALL CRAFT ADVISORY
HAS BEEN POSTED THROUGH TOMORROW MORNING. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:08 AM CSTSmall Craft Advisory for WindsLCH14 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.